Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 19, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 19, 2021, 2:54 AM PDT for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Mar 19, 2021, 7:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2021, 2:54 AM PDT (09:54 UTC)
- In effect from
- Mar 19, 2021, 7:00 AM PDT
- Expired
- Mar 19, 2021, 8:00 PM PDT
- In force
- 13 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS75 KREV 190954 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 254 AM PDT Fri Mar 19 2021 CAZ073-200300- /O.NEW.KREV.WI.Y.0009.210319T2100Z-210320T0300Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 254 AM PDT Fri Mar 19 2021 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph expected. Wind prone locations, like canyon openings, could see gusts to 65 mph. * WHERE...Mono County. * WHEN...From 2 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-200300- /O.NEW.KREV.LW.Y.0019.210319T1400Z-210320T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 254 AM PDT Fri Mar 19 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 2 to 3 feet. * WHERE...Lake Tahoe. * WHEN...From 7 AM this morning to 8 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 19, 2:30 AM PDT, 24 minutes earlier.
Area forecast discussion, Mar 19, 2:30 AM PDT, 24 minutes before
Area Forecast Discussion
National Weather Service Reno NV
230 AM PDT Fri Mar 19 2021
.SYNOPSIS...
Mountain snow, light valley rain showers, and gusty winds continue
through today. A few light snow showers may linger on Saturday. It
will remain cool over the weekend followed by the potential for a
couple of quick moving storms Monday and Thursday.
&&
.SHORT TERM...
Main change concerned adding a Wind Advisory for Mono County this
afternoon into this evening. 700-600mb winds increase across Mono
County as a 110kt 300 mb jet sags south. Surface winds will increase
after noon with winds downsloping along the Sierra Front. Gusts in
general will be 35-50 mph with gusts to 65 mph for more windprone
locations like canyon openings and in the Lee Vining vicinity. There
is also potential for gusty winds in the Walker Lake area. Main
impacts would be for high profile vehicles along Highway 395 and
strong aviation turbulence.
Otherwise, the forecast remains on track with low pressure swinging
through the inter-mountain west. Minor adjustments were made to
slightly increase precipitation chances and QPF into early Saturday
along the Sierra crest with models 3-6 hours slower with the exit of
the system. GFS does favor lingering chances longer into Saturday
evening with a shortwave phasing with the longwave trough Saturday
afternoon while flow turns northwesterly. If NBM and other models
trend towards GFS today, it would be reasonable to see higher
chances of afternoon showers or thunderstorms for Saturday.
Winds shift easterly Sunday; easterly breezes were increased across
the Tahoe Basin and Sierra crest early Sunday morning with potential
for wind gusts 20-30 mph. Temperatures will be running 5-10 degrees
below seasonal averages. Boyd
.LONG TERM...
No significant warming trend or significant precipitation signals
for next week, but the ensemble spread indicates the weather will
be quite variable. While it is a lower confidence forecast for
next week there are two time frames of concern:
(1) Monday - Tuesday for rain/snow showers & gusty winds
(2) Thursday: inside slider potential
- Typically, inside sliders are notoriously cold and also fairly
effective at putting snow "down here" in Reno-Carson City
vicinities, with little to no snow in the mountain locations.
Thankfully it is mid-March, so accumulating snow will be a lower
possibility with the longer days and warmer road temperatures.
Ensemble clusters continue to show a ridge amplifying off of the
Pacific Northwest coast for much of next week. That pattern lends
itself towards potentially weak/cold systems to drop in from the
north with little to no precipitation involved. We will continue to
highlight the same impacts: potential for colder air to drop through
with increased N/NW breezes for much of the week, weak rain/snow
showers, and a slower warmup with the ridge remaining largely
offshore.
First shortwave potential Monday into Tuesday: A weak shortwave
passes through on Monday afternoon bringing chances for light
showers as well as enhanced winds. Precipitation chances remain on
the far north and east fringes of the area for now (northern Washoe-
north/eastern Pershing-far eastern Churchill counties). ECMWF EFI
(extreme forecast index) is showing a signal for enhanced winds and
wind gusts for Tuesday afternoon/evening for areas south of Highway
50.
Second shortwave potential Thursday: Deterministic GFS/ECMWF are
highlighting the possibility of an inside slider for Thursday
afternoon into Friday. The ensemble clusters for this time frame are
quite variable with the location of the upstream ridge as well as
the low center. So while this is a low confidence scenario it is
worth highlighting that it is in the realm of possibility for late
week. -Edan
&&
.AVIATION...
Winds will remain gusty with mountain wave turbulence and LLWS
possible as cold front continues to make its way through the region
this morning. Peak gusts around 25-40 kts will be ongoing through
mid morning, especially for KCXP/KMEV/KRNO with ridge level winds in
the 50-60 kts range this afternoon/evening.
Rain/snow showers will begin to taper off through the day for the
Tahoe area, with snow persisting around KMMH through this evening.
KMMH/KBDG/KHTH will also be dealing with some potential stronger
wind gusts this afternoon and evening with 20-40kts possible at
times, especially for KMMH.
There is still some potential for the front to stall out this
morning over the region from KMMH-KNFL-KWMC which would maintain
some light rain showers around western NV. There is a 10% chance of
thunderstorms along and east of KNFL-KWMC this afternoon.
On Saturday, an additional wave may bring additional light rain/snow
showers to the region before high pressure amplifies along the west
coast on Sunday. -Edan
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 7 AM this morning to 8 PM PDT this
evening for Lake Tahoe in NVZ002.
CA...Wind Advisory from 2 PM this afternoon to 8 PM PDT this evening
CAZ073.
Lake Wind Advisory from 7 AM this morning to 8 PM PDT this
evening for Lake Tahoe in CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:54 AM PDT | Wind Advisory | REV | Mono | 17 hr |
Nearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.